Health knowledge made personal
Join this community!
› Share page:
Search posts:

Lamictal - Another Medication Bites the Dust

Posted Aug 29 2011 8:47am

My doctor took me off Prozac about a month ago and started me on Lamitcal. I'm down to the last medication I can take since I have Hepatitis C and that won't harm my liver.  I've really liked Lamictal - my crying spells subsided, I haven't had the manic highs as much, and the voices have slighted some.  Over two weeks ago the doc increased my meds from 50mg a day to 100mg after two weeks to 200 mg a day another two weeks later.  A week ago, I went to see my doctor and I told her that I've developed a slight rash.  She got hysterical and said she could not renew the Lamictal if I have a rash - it's too dangerous.  I was so upset! What am I going to do? Am I going to get sicker again?

The doctor tole me she had nothing she knew to prescribe.  Instead she said take two 300 mg Lithium twice a day when I've been taking on one Lithium a day for 3 years.  I feel like I'm back to square one!  What if my manic comes back or the voices?  I worry every day about this. But then, what if its all I need.  I need to be optimistic and not think the worse.

Withdrawal Side Effects: The doctor stopped me cold turkey and since then I've had anxiety with * heart palpitations and high blood pressure.

"*Heart-related causes. People with an irregular heartbeat or arrhythmia may also have palpitations. (Arrhythmia is a change in the rhythm of your heartbeat.) Most of the time, palpitations and irregular heartbeats are harmless. However, sometimes the break in your heart's normal rhythm can be a serious problem. You also may have palpitations if you have problems with the valves in your heart. Valves help move blood through the heart.

*Non-heart-related causes. Certain medicines, herbal supplements and illegal street drugs can make your heart beat faster. Medicines that can cause palpitations include asthma inhalers and decongestants. Caffeine (found in coffee, tea and soda), alcohol and tobacco can also cause palpitations. People who have panic disorder feel their heart pounding when they are fearful of something or having a panic attack. Some medical conditions, such as thyroid disease and anemia, also can cause palpitations."

Post a comment
Write a comment:

Related Searches